Regularization Algorithms for Solving Monotone Ky Fan Inequalities with Application to a Nash-Cournot Equilibrium Model

Article

Abstract

We make use of the Banach contraction mapping principle to prove the linear convergence of a regularization algorithm for strongly monotone Ky Fan inequalities that satisfy a Lipschitz-type condition recently introduced by Mastroeni. We then modify the proposed algorithm to obtain a line search-free algorithm which does not require the Lipschitz-type condition. We apply the proposed algorithms to implement inexact proximal methods for solving monotone (not necessarily strongly monotone) Ky Fan inequalities. Applications to variational inequality and complementarity problems are discussed. As a consequence, a linearly convergent derivative-free algorithm without line search for strongly monotone nonlinear complementarity problem is obtained. Application to a Nash-Cournot equilibrium model is discussed and some preliminary computational results are reported.

Keywords

Ky Fan inequality Variational inequality Complementarity problem Linear convergence Lipschitz property Proximal point algorithm Equilibria Nash-Cournot model 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Fan, K.: A minimax inequality and applications. In: Shisha, O. (ed.) Inequality III, pp. 103–113. Academic Press, New York (1972) Google Scholar
  2. 2.
    Blum, E., Oettli, W.: From optimization and variational inequality to equilibrium problems. Math. Stud. 63, 127–149 (1994) MathSciNetGoogle Scholar
  3. 3.
    Konnov, I.V.: Combined Relaxation Methods for Variational Inequalities. Springer, Berlin (2000) Google Scholar
  4. 4.
    Mastroeni, G.: On auxiliary principle for equilibrium problems. Publicatione del Dipartimento di Mathematica dell’Universita di Pisa 3, 1244–1258 (2000) Google Scholar
  5. 5.
    Mastroeni, G.: Gap function for equilibrium problems. J. Glob. Optim. 27, 411–426 (2004) CrossRefMathSciNetGoogle Scholar
  6. 6.
    Moudafi, A.: Proximal point algorithm extended to equilibrium problem. J. Nat. Geom. 15, 91–100 (1999) MATHMathSciNetGoogle Scholar
  7. 7.
    Muu, L.D., Oettli, W.: Convergence of an adaptive penalty scheme for finding constraint equilibria, nonlinear analysis. Theory Methods Appl. 18, 1159–1166 (1992) MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Noor, M.A.: Auxiliary principle technique for equilibrium problems. J. Optim. Theory Appl. 122, 371–386 (2004) MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Van, N.T.T., Strodiot, J.J., Nguyen, V.H.: A bundle method for solving equilibrium problems. Math. Program. 116, 599–552 (2009) Google Scholar
  10. 10.
    Martinet, B.: Regularisation d’inéquations variationelles par approximations successives. Revue Francaise d’Automatique et d’Informatique Recherche Opérationnelle 4, 154–159 (1970) MathSciNetGoogle Scholar
  11. 11.
    Rockafellar, R.T.: Monotone operators and the proximal point algorithm. SIAM J. Control Optim. 14, 877–898 (1976) MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Konnov, I.V.: Application of the proximal point method to nonmonotone equilibrium problems. J. Optim. Theory Appl. 119, 317–333 (2003) MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Cohen, G.: Auxiliary problem principle and decomposition of optimization problems. J. Optim. Theory Appl. 32, 277–305 (1990) CrossRefGoogle Scholar
  14. 14.
    Cohen, G.: Auxiliary principle extended to variational inequalities. J. Optim. Theory Appl. 59, 325–333 (1988) MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Dinh, Q.T., Muu, L.D., Nguyen, V.H.: Extragradient methods extended to equilibrium problems. Optimization 57(6), 749–776 (2008) CrossRefMathSciNetGoogle Scholar
  16. 16.
    Mangasarian, O.L., Solodov, M.V.: A linearly convergent derivative-free descant method for strongly monotone complementarity problem. Comput. Optim. Appl. 14, 5–16 (1999) MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Marcotte, P.: Advantages and drawbacks of variational inequalities formulations. In: Variational Inequalities and Network Equilibrium Problems, Erice, 1994, pp. 179–194. Plenum, New York (1995) Google Scholar
  18. 18.
    Murphy, H.F., Sherali, H.D., Soyster, A.L.: A mathematical programming approach for determining oligopolistic market equilibrium. Math. Program. 24, 92–106 (1982) MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Muu, L.D., Nguyen, V.H., Quy, N.V.: On the Cournot-Nash oligopolistic market equilibrium models with concave cost functions. J. Glob. Optim. 41, 351–364 (2007) CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  1. 1.Institute of MathematicsVASTHanoiVietnam
  2. 2.Hanoi University of ScienceHanoiVietnam

Personalised recommendations